Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
12281015 tn?1424438278

Frightening Valium Withdrawal!!

I have been taking 10mgs. Valium 3 times a day for 4 years and at my last pain doc appointment he said he could no longer give me the script for those and told me to see a primary doc to  get them. The problem is that I am having a hard time finding a primary doc in my area that accepts ChampVa and I have gone since February 8th without any Valium and the withdrawal is making me sick, shaky, feeling on the verge of a major panic attack, and I'm feeling like I am going crazy. I am also taking 2000mgs. of Keppra a day because I have an inoperable cavernous angioma bordering my right temporal and parietal lobes and it keeps seizures at bay, but I feel like I'm going to have one all the time now...that askew vision and trembling and olfactory auras. I always smell something burning and it's all too much. I'm afraid I'm going to die from this but I don't want to go to a hospital where they'll just tell  me the same thing my pain doc told me...to go to a primary. How much longer can this last and would it be beneficial for me to add another 500mgs. of my seizure meds just in case until this is over?
4 Responses
Avatar universal
Go to an E.R.  I mean it.  Tell them you exactly how much you were taking and how long you've been without it.   They will NOT tell you what that pain doctor did.

SHAME on that doctor.  Valium withdrawals can be life threatening..you are at high risk for seizures honey...especially with your other health issues.

Please, please, consider what I'm saying.    You were on a very high daily dose of benzo's, and withdrawals from this drug class are a totally different ballgame than withdrawals from pain pills.

Withdrawals from opiates isn't usually life threatening, but w/d's from any benzo (Valium, Xanax, Clonopin) can be very dangerous.
12281015 tn?1424438278
omg, k, now I'm panicking. 0_0 Going to get into the hospital as soon as someone wakes up. I can't drive because I have a seizure disorder. =/ Thanks for the honesty.
Avatar universal
BeckyJill:

Do not panic.  A panic attack right now will only make things 100X worse.  Breathe calmly and slowly...everything will be ok, but you do need to be evaluated.  

Let us know what happens.  
12281015 tn?1424438278
Cripes, I just found out from my daughter that the soonest appointment with a primary that her hubby finally found that accepts Champva is 10 days from today! I can't wait that long!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.